Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 19, 2023, 3:21 PM CDT for Walton County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2023, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 19, 2023, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 29 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted.
107
WWUS82 KTAE 192021
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
321 PM CDT Mon Jun 19 2023
FLZ008-108-192045-
Central Walton FL-South Walton FL-
321 PM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of south central Walton
County through 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Rosa Beach, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, Port Washington, Bunker, Grayton Beach, Blue
Mountain Beach, Seagrove Beach and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3040 8623 3042 8627 3043 8625 3038 8617
3038 8612 3039 8611 3042 8614 3043 8612
3043 8615 3046 8616 3047 8620 3047 8613
3049 8599 3027 8602 3032 8627 3040 8627
TIME...MOT...LOC 2021Z 274DEG 24KT 3037 8620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:51 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 19, 2:51 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 351 PM EDT Mon Jun 19 2023 ...New SYNOPSIS, NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY... .SYNOPSIS... Issued at 351 PM EDT Mon Jun 19 2023 An upper low will move south into the Tennessee Valley region on Tuesday and then meander around through Friday. Severe thunderstorm risk over the forecast area will diminish by Wednesday, but rounds of heavy rain under the cyclonic flow pattern will continue until about Friday. The upper low will open up into a trough this weekend. The trough may move east slightly this weekend, possibly giving higher pressure to the west an opportunity to slowly nudge into the region. && .NEAR TERM... (Through Tuesday) Issued at 351 PM EDT Mon Jun 19 2023 Deep moisture is present over the area right now. The 12z TAE balloon sounding observed a Precipitable Water (PW) value of just over 2 inches. There is a weak front moving south through central Alabama right now, and it may bring a renewed round of convection late this evening and overnight, particularly over our Florida and far South Georgia counties. A temporary reprieve in the wet weather is expected on Tuesday morning, particularly for locations along and north of the I-10 corridor. Through Tuesday afternoon, the upper low over Kentucky will settle south to near Chattanooga. This will help some of the drier mid- level air currently over northern Alabama to work south on Tuesday morning. Most convection will push south into the Gulf and far SE Big Bend, presenting a lull in activity for most of the service area on Tuesday morning. The low-level air mass will still be moist, so June insolation and cyclonic flow aloft will support convective elements bubbling up on Tue afternoon, with the greatest coverage east of the Apalachicola and Chattahoochee Rivers. && .SHORT TERM... (Tuesday night through Wednesday night) Issued at 351 PM EDT Mon Jun 19 2023 The upper low over the Ohio Valley today will be positioned further south over northern Alabama and Georgia by Tuesday night. By Wednesday night, it will have drifted back north over Tennessee. A surface low will be positioned over Alabama for much of this time with moist onshore flow pulling in plenty of moisture from the Gulf of Mexico. Widespread showers and thunderstorms are once again expected. However, the threat for severe storms will be lower than recent days. That said, WPC has the entire area under a Slight Risk for Excessive Rain (level 2 out of 4). With the ground saturated from all of the recent rain, it will not take much to result in flooding. && .LONG TERM... (Thursday through Sunday) Issued at 351 PM EDT Mon Jun 19 2023 The pesky upper low will gradually lift north early in the period, but a long wave trough will continue to extend into our area into the weekend. The heat ridge that has been plaguing Texas and Louisiana with extreme heat will finally nose slightly eastward on Sunday and next Monday. This will only slightly reduce PoPs from around 90 through Friday to 60-70 for Sunday and Monday. All in all, the unsettled weather will persist for the foreseeable future. && .AVIATION... (18Z TAFS) Issued at 351 PM EDT Mon Jun 19 2023 Small clusters of convection are currently moving across the tri- state area and will affect all terminals with a mix of thunder and leftover showers through this afternoon. A lull in convection is possible early this evening. Then another round of thunder is possible for ECP, TLH, and VLD late this evening and overnight. ABY and DHN might be too far north for additional thunder tonight, but IFR ceilings are likely to develop at those two terminals in the hours around sunrise. Tuesday morning will feature much more favorable weather. No thunder is expected through the morning. Locations with IFR cigs at sunrise will see clouds lifting and scattering through the morning. && .MARINE... Issued at 351 PM EDT Mon Jun 19 2023 A prolonged period of cautionary winds, generally out of the southwest, will persist into Thursday. Wind speeds will decrease for the weekend. Numerous thunderstorms will continue, potentially warranting the issuance of special marine warnings. && .FIRE WEATHER... Issued at 351 PM EDT Mon Jun 19 2023 Near-daily rounds of wetting rains will continue this work week. The uncommonly wet pattern will ease this weekend into a more normal level of summer thunder and rain. && .HYDROLOGY... Issued at 351 PM EDT Mon Jun 19 2023 With periods of heavy rainfall possible nearly every day this week, it should come as no surprise that our flood risk is elevated. Over the next week, we are forecasting 3-4 inches of additional rainfall north of I-10 and 5 to 7 inches to the south. Flash flooding will be possible in poor drainage areas and the Weather Prediction Center has us in a slight risk for excessive rainfall today, Wednesday and Thursday, and a marginal risk Tuesday and Friday. Area rivers will likely rise through the week from current bankfull conditions. The Ochlockonee River near Concord is already forecast to reach flood stage on Monday evening. The Aucilla River at Lamont is forecast to crest at flood stage Tuesday night. These crest stages may increase in later forecasts. && .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 71 89 71 84 / 80 60 50 100 Panama City 74 87 74 85 / 70 30 70 90 Dothan 69 88 69 83 / 50 40 50 90 Albany 69 86 69 83 / 60 50 50 90 Valdosta 69 87 70 84 / 80 70 50 100 Cross City 70 86 71 84 / 90 70 80 90 Apalachicola 75 86 74 83 / 80 40 80 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Tuesday morning for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Wool LONG TERM....Wool AVIATION...Haner MARINE...Wool FIRE WEATHER...Haner HYDROLOGY...Wool
In the hours before
Local storm report, Jun 19, 12:22 PM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
122 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tstm Wnd Dmg 1 NE Nashville 31.21N 83.24W
06/19/2023 Berrien GA 911 Call Center
Corrects previous tstm wnd dmg report from 1
NE Nashville. Trees over powerlines. Time
estimated by radar.
&&
JMLocal storm report, Jun 19, 12:47 PM CDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
147 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Tstm Wnd Dmg 2 N Monticello 30.57N 83.87W
06/19/2023 Jefferson FL Emergency Mngr
Tree go through a modular home north of
Monticello, FL. Time estimated by radar.
&&
JMLocal storm report, Jun 19, 1:05 PM CDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
205 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM Tstm Wnd Dmg Monticello 30.55N 83.87W
06/19/2023 Jefferson FL Emergency Mngr
Tree down on house on Waukeenah St in
Moneticello. Time estimated by radar.
&&
JMLocal storm report, Jun 19, 2:34 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
334 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Gst Apalachicola Airport 29.73N 85.02W
06/19/2023 M40 MPH Franklin FL Mesonet
35kt gust measured at Apalachicola Airport
weatherflow station.
0326 PM Non-Tstm Wnd Gst Shell Point 30.06N 84.29W
06/19/2023 M41 MPH Wakulla FL Mesonet
Weatherstem measured wind gust of 41mph at
Shellpoint Beach.
&&Local storm report, Jun 19, 3:15 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
415 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM Tstm Wnd Gst 2 ENE Saint George Isla 29.67N 84.83W
06/19/2023 M44 MPH Franklin FL Mesonet
Ambient weather station measured 44 mph wind
gust on St. George Island.
&&
JMSpecial weather statement, Jun 19, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM CDT Mon Jun 19 2023
FLZ008-108-192045-
Central Walton FL-South Walton FL-
321 PM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of south central Walton
County through 345 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Santa Rosa Beach, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Santa Rosa Beach, Port Washington, Bunker, Grayton Beach, Blue
Mountain Beach, Seagrove Beach and Seaside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3040 8623 3042 8627 3043 8625 3038 8617
3038 8612 3039 8611 3042 8614 3043 8612
3043 8615 3046 8616 3047 8620 3047 8613
3049 8599 3027 8602 3032 8627 3040 8627
TIME...MOT...LOC 2021Z 274DEG 24KT 3037 8620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:19 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Jun 19, 6:22 AM CDT | Special Weather Statement | TAE | Walton | 23 min |
| Jun 19, 6:25 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 65 min |
| Jun 19, 6:33 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 42 min |
| Jun 19, 7:16 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 44 min |
| Jun 19, 7:17 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 58 min |
| Jun 19, 8:02 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Liberty, Wakulla | 58 min |
| Jun 19, 8:57 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 63 min |
| Jun 19, 9:00 AM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Liberty, Washington | 3 hr |
| Jun 19, 9:05 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 25 min |
| Jun 19, 10:28 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 10:30 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 60 min |
| Jun 19, 10:57 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Jun 19, 11:02 AM CDT | Tornado Warning | TAE | Walton | 58 min |
| Jun 19, 11:12 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 27 min |
| Jun 19, 11:13 AM CDT | Special Marine Warning | TAE | 62 min | |
| Jun 19, 11:33 AM CDT | Flash Flood Warning | TAE | Walton | 105 min |
| Jun 19, 11:39 AM CDT | River Flood Warning | TAE | Gadsden, Leon | 67 hr |
| Jun 19, 11:39 AM CDT | Special Marine Warning | TAE | 96 min | |
| Jun 19, 11:52 AM CDT | Special Marine Warning | TAE | 113 min | |
| Jun 19, 12:07 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 1:17 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 19, 1:33 PM CDT | Tornado Warning | TAE | Franklin, Gulf | 57 min |
| Jun 19, 1:34 PM CDT | Special Marine Warning | TAE | 35 min | |
| Jun 19, 1:53 PM CDT | Areal Flood Advisory | TAE | Bay | 112 min |
| Jun 19, 2:27 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 2:41 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 19, 3:59 PM CDT | Special Weather Statement | TAE | Washington | 31 min |
| Jun 19, 4:52 AM CDT | Special Weather Statement | TAE | Randolph, Terrell | 38 min |
| Jun 19, 6:15 AM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more | 45 min |
| Jun 19, 7:00 AM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Colquitt, Dougherty, Early, Lee and 5 more | 60 min |
| Jun 19, 7:57 AM CDT | Special Weather Statement | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 78 min |
| Jun 19, 8:11 AM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Decatur, Grady and 4 more | 64 min |
| Jun 19, 8:35 AM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Brooks, Cook, Irwin, Lanier and 2 more | 55 min |
| Jun 19, 9:27 AM CDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 13 min |
| Jun 19, 1:24 AM CDT | Special Weather Statement | TAE | Coffee | 36 min |
| Jun 19, 5:12 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 48 min |
| Jun 19, 5:57 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 48 min |
| Jun 19, 11:18 AM CDT | Special Weather Statement | TAE | Coffee, Dale | 42 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.